Alert archive / New York / Heavy Snow Warnings in 2005
Heavy Snow Warning 1, NWS Albany, NY
NWS Albany, NY issued this heavy snow warning at Dec 8, 2005, 4:14 AM EST for 10 counties in New York; Bennington County, Windham County, Vermont; Berkshire County, Massachusetts. It took effect at Dec 9, 2005, 12:00 AM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 8, 2005, 4:14 AM EST (09:14 UTC)
- In effect from
- Dec 9, 2005, 12:00 AM EST
- Expired
- Dec 9, 2005, 1:45 PM EST
- In force
- 14 hr
- Issued by
- NWS Albany, NY
Counties Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Greene County, NY, Hamilton County, NY, Herkimer County, NY, Rensselaer County, NY, Schoharie County, NY, Ulster County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this heavy snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this heavy snow warning went out at Dec 7, 9:35 PM EST, 6 hours 39 minutes earlier.
Area forecast discussion, Dec 7, 9:35 PM EST, 6 hours 39 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE ALBANY NY 935 PM EST WED DEC 7 2005 ISSUED AN OVERNIGHT UPDATE TO REFLECT CURRENT TRENDS. .UPDATE...RADARS STILL PICKING UP A FEW RETURNS...NOTHING MORE THAN FLURRIES. LOOKS AS IF THE WINDS HAVE TURNED MORE NORTHERLY AND HAVE TAPPED SOME MOISTURE OFF LAKE CHAMPLAIN (LAKE CHAMPLAIN AFFECT). WITH LOWERING SUBSIDENCE AND AN OVER DRY COLUMN...WE EXPECT NOTHING MORE THAN A FEW FLURRIES (IF THAT) SO THAT IS WHAT WE WILL CALL IT. ACTUALLY...ANY FLURRIES SHOULD END BY DAYBREAK. WE WILL ENJOY A GOOD DEAL OF SUNSHINE ON THURSDAY (ALWAYS A GOOD THING THIS TIME OF YEAR)...BEFORE OUR SNOW EVENT FRIDAY. NO CHANGES TO THAT...IN FACT NO CHANGES TO MOST OF THE PERIOD. ONLY CHANGES WERE TO REMOVE EVENING WORDING...ANY MENTION OF POPS (FLURRIES DONT COUNT). OVERNIGHT TEMPS LOOK RIGHT IN THE BALLPARK FOR NOW. .AVIATION...SOME LOW LEVEL WIND SHEAR HAS BEEN OBSERVED BUT GENERALLY NOT ENOUGH TO INCLUDE IN THE TAFS. NNW WINDS INCREASE TO ABOUT 30 KTS OFF THE DECK...COMPARED TO WINDS ABOUT 10KTS AT THE SURFACE. PILOTS SHOULD EXPECT SOME BUMPY LANDINGS UNTIL LATER OVERNIGHT. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THURSDAY WITH FEW (IF ANY SENSIBLE CLOUDS). && PREVIOUS AFD... .SHORT TERM (TODAY THROUGH THURSDAY NIGHT)... LAKE EFFECT INCREASED THROUGH THE MORNING AND EARLY AFTERNOON AS UPPER SHORT WAVE MOVES THROUGH. MODELS FOR PAST FEW DAYS HAVE DEPICTED A FAIRLY WEAK BUT DETECTABLE ARCTIC BOUNDARY. FAIRLY TIGHT 4C THERMAL RIBBON NORTH OF BOUNDARY. BOUNDARY HAS FOCUSED SNOW SHOWERS THIS AFTERNOON. HEFTY BAND OF SNOW SHOWERS ALONG IT SAGGING SOUTH BUT SNOW SHOWERS WILL STEADILY DECREASE AS SHORT WAVE MOVES PAST. AS THIS HAPPENS FLOW TURNING MORE NORTHWEST WITH RESULTANT LESS FAVORABLE TRAJECTORY. INVERSION QUICKLY CLAMPS DOWN. WILL LEAVE LEFTOVER EARLY EVENING POPS IN S. CLOUDS WILL CONTINUE TO DECREASE OVERNIGHT...ALTHOUGH ONCE LAST SURGE OF CLOUDS MOVING INTO NORTHERN NEW YORK AT 21Z BUT SNOW SHOWER ACTIVITY PRETTY LIMITED THERE BASED ON KTYX. GRADIENT SLACKENS LATE TONIGHT AND THAT WOULD ALLOW FOR A QUICK DROP IN TEMPERATURE LATE AT NIGHT...ESPECIALLY WHERE A DECENT SNOW COVER HAS BEEN ESTABLISHED. WILL LEAN TOWARD LOWER MET MOS. THURSDAY QUIET...THEN WE DEAL WITH POTENTIAL STORM. GFS AND NAM HAVE BEEN CONSISTENT IN THEIR INCONSISTENCIES DURING PAST 24 HOURS. IF WE DONT CONSIDER THE NAM...THE GFS HAS BEEN ON THE NORTH END OF THE TRACK ENVELOPS OF THE VARIOUS LONGER RANGE MODELS. THEN THE NAM...IS A GOOD DEAL FARTHER NORTH THAN THE GFS. GFS SLIGHTLY DEEPER WITH H5 LOW INITIALIZATION. THE 00Z CANADIAN NOGAPS AND UKMET ALL HAD A TRACK FAR ENOUGH SOUTH TO KEEP US ON THE EDGES OF THE SYSTEM...WITH MAYBE MODERATE SNOWS AT BEST IN SOUTH. THE 12Z CANADIAN AND NOGAPS BOTH HAVE A MORE SUPPRESSED TRACK. 18Z NAM SIMILAR TO 12Z RUN. WHILE HAVE DISCOUNTED THE NAM IT IS A LITTLE SCARY. SOME PRETTY BIG 3-HR PRECIP IN BAND OF STRONG FRONTOGENETICAL FORCING AND STRONG H8-H7 DEFORMATION...0.90 N OF KBOS 18-21Z FRI AND 1.2 IN GULF OF ME NEXT 3 HOURS. NAM WOULD ALSO GET 1300 M H8-H5 THICKNESS CLOSE TO SE BOUNDARY OF CWA. THAT SAID...WILL FOLLOW THE GFS WHICH INDICATES POTENTIAL FOR HEAVY SNOWFALL FOR SOUTHERN THIRD OF CWA AND WILL BE ISSUING A WINTER STORM WATCH THERE. ELSEWHERE WILL UPDATE THE HWO FOR POTENTIAL MODERATE SNOWFALL. IN WAKE OF LOWS PASSAGE FRIDAY NIGHT FLOW INITIALLY TOO NW FOR MUCH LAKE EFFECT...BUT AS FRIDAY NIGHT WEARS ON AND LOW RACES OFF TO THE ENE...FLOW BACKS AND BECOMES MORE FAVORABLE. H8 TEMPS DOWN TO -10/-11. HOWEVER...INVERSIONS REMAINS LOW DURING PERIOD OF LAKE EFFECT AND THAT WILL MUTE INTENSITY. && .LONG TERM (SATURDAY THROUGH WEDNESDAY)...FLOW DEAMPLIFIES SOME...AT LEAST FOR A WHILE... DURING EXTENDED PERIOD. EARLIER IN THE WEEK THE GFS HAD FORECAST SIGNIFICANT LOW PRESSURE DEVELOPMENT IN THE EAST. WITH WEAKER SYSTEMS TIMING BECOMES LESS CERTAIN. 12Z GFS DID REVERT BACK SOMEWHAT TO EARLIER SOLUTIONS WITH A FAIRLY SHARP NEGATIVELY TILTED TROUGH INDUCING RAPID DEVELOPMENT WELL SOUTHEAST OF CAPE COD. WHILE EVEN THE CHANGED GFS SOLUTION IS A MISS FOR US...IT DOES CHANGE THE OVERALL PATTERN NEGATING THE WARMUP THE GFS HAD INDICATED ON LAST NIGHTS RUNS. && .AVIATION...SURFACE TROF SWINGS THROUGH AND UPPER TROF MOVES OFF TO EAST LATE THIS AFTERNOON INTO THE EARLY EVENING. HEIGHTS RISE ALOFT TONIGHT WITH SURFACE HIGH PRESSURE BUILDING IN. INVERSION DROPS THIS EVENING AND LAKE EFFECT SNOWS END. OVERALL...QUIET AND COLD NIGHT. RIDGING DOMINATES THURSDAY. VFR CONDITIONS THROUGH PERIOD WITH THE EXCEPTION OF MVFR IN SNOW SHOWERS THIS AFTERNOON WITH THE POSSIBILITY OF LOCALIZED IFR WITH LAKE EFFECT SNOWS IN THE MOHAWK VALLEY. WINDS WILL BE GUSTY WITH PASSAGE OF SURFACE TROUGH INTO THE EARLY EVENING...THEN THEY WILL DIMINISH TONIGHT. && .HYDROLOGY...WITH AIR TEMPERATURES BELOW FREEZING THE MOISTURE LOCKED UP IN THE GROUND WILL BEGIN TO FREEZE. THE COLD CONDITIONS WILL ALLOW FRAZIL ICE TO DEVELOP. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...WS WATCH CTZ001 LATE THURSDAY NIGHT AND FRIDAY MA...WS WATCH MAZ025 LATE THURSDAY NIGHT AND FRIDAY NY...WS WATCH NYZ058>061-063>066 LATE THURSDAY NIGHT AND FRIDAY VT...NONE. &&
Hazardous weather outlook, Dec 7, 4:28 PM EST, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 428 PM EST WED DEC 7 2005 CTZ001-013-MAZ025-NYZ058>061-063>066-081200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-SOUTHERN BERKSHIRE- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- 428 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN CATSKILLS AND MID HUDSON VALLEY OF NEW YORK...AS WELL AS FOR NORTHWEST CONNECTICUT AND THE SOUTHERN BERKSHIRES. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... WINTER STORM WATCH FOR LATE THURSDAY NIGHT AND FRIDAY. SEE LATEST WINTER WEATHER STATEMENT. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. MAZ001-NYZ032-033-038>043-047>054-082>084-VTZ013>015-081200- NORTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 428 PM EST WED DEC 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NORTHERN CATSKILLS...THE CAPITAL DISTRICT...THE MOHAWK VALLEY...THE SOUTHERN ADIRONDACKS AND LAKE GEORGE SARATOGA REGION OF NEW YORK AS WELL AS FOR SOUTHERN VERMONT AND THE NORTHERN BERKSHIRES. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... LIGHT TO MODERATE SNOWFALL POSSIBLE LATE THURSDAY NIGHT AND FRIDAY. WINTER WEATHER ADVISORIES MAY BE NEEDED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 4:14 AM EST | Snow Advisory | ALY | Fulton, Hamilton, Herkimer, Montgomery, Saratoga, Schenectady and 2 more | 32 hr |
Nearby
Heavy Snow Warnings in New York, 2005Heavy Snow Warnings in Vermont, 2005Heavy Snow Warnings in Massachusetts, 2005Every heavy snow warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.